MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BG8795U
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: visual inspection of the product revealed a scratch (hole) on the balloon, a kink in the shaft approximately 2cm from the distal end and flattening of the shaft from approximately 6.5cm to 13cm.No other damage was found anywhere on the device.Visual inspection also determined that the returned emboguard was properly manufactured, with all adhesive joints intact and undamaged.A minimum id check of the emboguard device confirmed that there was a restriction in the main lumen of the device at the flattening (approximately 13cm of shaft from the distal end) such that the ball gauge could not be advanced beyond this point without resistance.When 0.45 ml of water/dye solution (100:1) was injected into the balloon and it was inflated and deflated, the balloon did not expand, and the water/dye solution leaked from the balloon at the location of the damaged that was observed on visual inspection.The reported complaint details that "when the emboguard was advanced to the vertebral artery, the physician attempted to advance it further using the floating technique, but the balloon did not inflate." it was believed that the balloon damage, distal kinking and flattening could have been caused during insertion or navigation into the patient's anatomy.The ifu states, "do not allow the balloon to come into contact with calcified blood vessels or blood vessels in which a stent has been placed.Also, do not move the balloon during or after expansion." and "do not use in excessively tortuous blood vessels." based on the complaint details, it can be confirmed that the device was used in this way, but the root cause for this complaint could not be confirmed.From the investigation, there is no indication that this complaint was a result of a defect or malfunction of the emboguard bgc.A review of manufacturing documentation associated with this lot (10011658) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, targeting the internal carotid artery (ica) to treat an acute ischemic stroke (ais), devices were used in accordance with their respective instructions for use (ifus).When the 95cm emboguard 87 balloon guide catheter (bgc) (bg8795u / 10011658) was advanced to the vertebral artery, the physician attempted to further advance it using ¿a floating technique¿ but the balloon catheter never inflated.The emboguard was replaced with another product from another manufacturer, and the procedure was successfully competed with the replacement device.It was reported that the device preparation ¿was done in wet, and the balloon inflation was not attempted at that time.¿ continuous flush was maintained during the procedure.There was no negative impact to the patient.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this complaint file will be updated accordingly.Based on the product investigation completed on 23-jan-2026, the issue reported has been determined to be reportable as a "malfunction.".

Brand Name
EMBOGUARD
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
LAKE REGION MEDICAL GALWAY
parkmore business park west
county galway H91 C K22
EI   H91 CK22
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key24179684
Report Number3011370111-2026-00011
Device Sequence Number9569374
Product Code QJP
UDI-Device Identifier10886704082743
UDI-Public(01)10886704082743(11)250613(17)271212(10)10011658
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBG8795U
Device Lot Number10011658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM MICROCATHETER (MEDTRONIC)
Patient SexUnknown